Drought, Hopkins
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Hopkins forecast zone
- Crop damage
- $30,000
- Reported by
- Official NWS Observations
- Coordinates
- 33.150, -95.564 (the zone’s center; the record gives no point)
Drought conditions improved across much of north Texas as several rainfall events helped the situation. S.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Drought conditions improved across much of north Texas as several rainfall events helped the situation. One small area in the southeast and also in the northeast portion of north Texas were still considered to be in extreme drought (D3) according to the U.S. Drought Monitor.|Total rainfall for the month of January was almost six inches at Dallas/Fort Worth International Airport. Average for January is only 1.90 inches. Likewise, in Waco, rainfall for the month was 3.98 inches, almost twice as much as normal. As much as the rainfall helped, much more will be needed to bring reservoir levels back to normal.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Dec 31, 11:35 PM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE FORT WORTH TX 1135 PM CST SUN DEC 31 2006 .1135 PM DISCUSSION... WE HAVE ISSUED NEW TAFS...CALLING FOR NORTHWEST TO WEST WINDS OF 10-12 KTS TO DIMINISH AND BECOME LIGHT NORTHERLY TO NORTHEASTERLY MONDAY. HAPPY NEW YEARS #26 && .UPDATE... FORECAST LOOKS ON TRACK FOR THE MOST PART...HOWEVER WILL CHANGE SKY CHARACTER TO CLEAR AND ADJUST WINDS/DEWPOINTS FOR CURRENT TRENDS. WILL ALSO BE LOWERING TEMPERATURES IN THE RURAL/OUTLYING AREAS DUE TO CONTINUED WEAK DRY/COLD ADVECTION. TR.92 && .535 PM AVIATION DISCUSSION... NO SIGNIFICANT CLOUDINESS OR LOW VISIBILITIES ARE EXPECTED THROUGH MONDAY. FAIRLY BRISK NORTHWEST WINDS WILL DIMINISH AFTER SUNSET...WITH WINDS BECOMING MORE NORTHERLY AND GENERALLY BELOW 12 KTS MONDAY AFTERNOON. #26 && .403 PM DISCUSSION... WATER VAPOR SATELLITE IMAGERY SHOWS THAT AN UPPER LOW OVER NORTHERN MISSOURI CONTINUES TO MOVE NORTHEAST THIS AFTERNOON. LOW CLOUDS ASSOCIATED THE UPPER LEVEL LOW REMAIN ACROSS THE EASTERN PART OF NORTH TEXAS...GENERALLY NORTHEAST OF GAINESVILLE TO PALESTINE LINE. THESE CLOUDS WILL CLEAR THE NORTHEASTERN SECTIONS LATER THIS EVENING. GUSTY NORTHWESTERLY WINDS WILL START TO DECREASE AFTER SUNSET. WITH THE CLEARING SKIES..AND DECREASING WINDS... TEMPERATURES WILL FALL INTO THE UPPER 20S TO MID 30S ACROSS NORTH TEXAS BY DAYBREAK. WE WILL SEE DRY WEATHER DURING THE NEXT FEW DAYS. A TROUGH CURRENTLY OVER THE NORTHWESTERN U.S. WILL DIG SOUTHWARD INTO NORTHWESTERN MEXICO AND CUT OFF BY TUESDAY. THE MODELS CONTINUE TO DISAGREE ON THE EVOLUTION OF THIS SYSTEM. HAVE KEPT RAIN CHANCES FOR WEDNESDAY THROUGH THURSDAY NIGHT. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 33 54 29 55 33 / 0 0 0 0 0 WACO, TX 31 54 29 55 36 / 0 0 0 0 10 PARIS, TX 31 52 27 52 33 / 0 0 0 0 0 DENTON, TX 30 55 26 56 30 / 0 0 0 0 0 MCKINNEY, TX 30 55 23 55 29 / 0 0 0 0 0 DALLAS, TX 34 55 30 55 37 / 0 0 0 0 0 TERRELL, TX 34 53 30 55 34 / 0 0 0 0 0 CORSICANA, TX 33 53 30 55 35 / 0 0 0 0 0 TEMPLE, TX 33 55 31 56 35 / 0 0 0 0 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 13/58
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 312 PM CST SUN DEC 31 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 312 PM CST SUN DEC 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE EXPECTED ACROSS THE SOUTHWESTERN HALF OF NORTH TEXAS WEDNESDAY MORNING...AND WILL EXPAND TO INCLUDE ALL OF NORTH TEXAS BY WEDNESDAY EVENING. THUNDERSTORM CHANCES WILL END ACROSS THE REGION THURSDAY NIGHT. CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREAT WITH ANY STORMS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. 13
The national radar mosaic for the moment the first event began.
9 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, January 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 10857, 10858, 10859, 10860, 10861, 10862, 10863, 10864, 10865.